Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 8, NWS Pittsburgh, PA

April 10, 20126 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania

NWS Pittsburgh, PA issued this freeze warning at Apr 10, 2012, 3:35 PM EDT for 6 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania. It took effect at Apr 11, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:35 PM EDT (19:35 UTC)
In effect from
Apr 11, 2012, 2:00 AM EDT
Expired
Apr 11, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Pittsburgh, PA
All 31 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1920 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS71 KPBZ 101935
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 PM EDT TUE APR 10 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-110345-
/O.CAN.KPBZ.FZ.A.0004.120411T0700Z-120411T1300Z/
/O.NEW.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
POINT MARION...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
335 PM EDT TUE APR 10 2012

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. THE FREEZE WATCH FOR TONIGHT HAS BEEN CANCELLED.

* HAZARDS...BELOW FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...2AM TO 9AM THURSDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MDZ001-PAZ016-023-074-076-WVZ023-041-110345-
/O.UPG.KPBZ.FZ.A.0004.120411T0700Z-120411T1300Z/
/O.NEW.KPBZ.FZ.W.0008.120411T0600Z-120411T1300Z/
/O.NEW.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
335 PM EDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING.

* HAZARDS...BELOW FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...2AM TO 9AM WEDNESDAY...AND 2AM TO 9AM THURSDAY.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
125 
WWUS71 KPBZ 102202
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT TUE APR 10 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-110615-
/O.EXA.KPBZ.FZ.W.0008.120411T0600Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
POINT MARION...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
602 PM EDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. 

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.



&&

$$

MDZ001-PAZ016-023-074-076-WVZ023-041-110615-
/O.CON.KPBZ.FZ.W.0008.120411T0600Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
602 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.


* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
655 
WWUS71 KPBZ 110136
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
936 PM EDT TUE APR 10 2012

MDZ001-PAZ016-023-074-076-WVZ023-041-110945-
/O.CON.KPBZ.FZ.W.0008.120411T0600Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
936 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-110945-
/O.CON.KPBZ.FZ.W.0008.120411T0600Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
POINT MARION...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
936 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
309 
WWUS71 KPBZ 110908
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 AM EDT WED APR 11 2012

MDZ001-PAZ016-023-074-076-WVZ023-041-111715-
/O.CON.KPBZ.FZ.W.0008.000000T0000Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
508 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-111715-
/O.CON.KPBZ.FZ.W.0008.000000T0000Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
POINT MARION...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
508 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
265 
WWUS71 KPBZ 111301
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
901 AM EDT WED APR 11 2012

MDZ001-PAZ016-023-074-076-WVZ023-041-112115-
/O.EXP.KPBZ.FZ.W.0008.000000T0000Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
901 AM EDT WED APR 11 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-112115-
/O.EXP.KPBZ.FZ.W.0008.000000T0000Z-120411T1300Z/
/O.CON.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
POINT MARION...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
901 AM EDT WED APR 11 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

* HAZARDS...BELOW FREEZING TEMPERATURES.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS CAN BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Apr 10, 12:53 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 10, 12:53 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1253 PM EDT TUE APR 10 2012

.SYNOPSIS...
COLD NORTHWEST WINDS WILL KEEP THE RISK FOR SCATTERED RAIN OR
SNOW SHOWERS INTO WEDNESDAY. COLDER TEMPERATURES WILL HOLD ON
THROUGH THURSDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRATUS HAS OVERTAKEN LOCATIONS NORTH AND WEST OF
PITTSBURGH...WITH LOCATIONS SOUTH AND EAST STILL NEARLY OVERCAST
WITH BROKEN CUMULUS. HAVE HIGHLIGHTED AN ELEVATED FIRE RISK ACROSS
THE WV/MD RIDGES WITH SPECIAL WEATHER STATEMENT...WHERE CONDITIONS
ARE MARGINAL FOR RED FLAG WARNING CRITERIA. CONFIDENT THAT WIND
GUSTS WILL GO ABOVE CRITERIA...BUT RELATIVE HUMIDITY IS NOT
EXPECTED TO HIT CRITICAL VALUES. PRECIPITATION WILL INCREASE
THROUGH THE AFTERNOON HOURS WITH FLOW OFF LAKE ERIE. MODEL
SOLUTIONS ARE SOMEWHAT VARIED AS TO HOW MUCH THE SHOWERS WILL
PERSIST INTO THE OVERNIGHT HOURS...BUT WILL KEEP LIKELY POPS TO
THE NORTH. TEMPERATURES WILL DROP NEAR FREEZING TONIGHT...AND WILL
KEEP THE FREEZE WATCH IN EFFECT. THE TEMPERATURES SHOULD ALSO
ALLOW FOR SOME CHANGEOVER TO SNOW...BUT ASSUME THAT WARM GROUND
TEMPERATURES SHOULD PREVENT MUCH MORE THAN A DUSTING OF
ACCUMULATION.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
STRONG UPPER LOW IN EASTERN CANADA WILL BRING NORTHWEST WINDS
FOR THE UPPER OHIO VALLEY INTO WEDNESDAY NIGHT. RESULTING SURFACE
LAYER INSTABILITY WILL RESULT IN SCATTERED SHOWERS LINGERING INTO
WEDNESDAY AFTERNOON. UPSLOPE LIFT WILL CAUSE SHOWERS TO BE MORE
NUMEROUS NEAR THE MOUNTAINS AND I-80 CORRIDOR. HAVE ADDED CHANGE
TO SNOW SHOWERS DURING LATE NIGHT PERIODS WHEN SURFACE LAYER
TEMPERATURES GO BELOW MID 30S.

SNOW ACCUMULATION WILL BE MINIMAL FOR THE MOST PART. DAYTIME
HIGHS WEDNESDAY WILL BE NEARLY 15 DEGREES COLDER THAN NORMAL. LOW
TEMPERATURES CAN GO BELOW FREEZING.

BY THURSDAY, INCOMING HIGH PRESSURE WILL PROVIDE SUFFICIENT
SUBSIDENCE TO END REMAINING SHOWERS WEDNESDAY NIGHT AND DECREASE
CLOUDS BY DAYTIME THURSDAY. HENCE EXPECT TEMPERATURES TO REBOUND
THURSDAY WITH AFTERNOON HIGHS PERHAPS ONLY 5 AND 8 DEGREES COLDER
THAN NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE IS RELATIVELY DECENT MODEL AGREEMENT FOR THE BEGINNING OF THE
PERIOD AS THE DEEP LONG WAVE TROUGH LIFTS NORTHEASTWARD WITH MINUTE
DIFFERENCES IN THE SHORTWAVE STRENGTH WITHIN THE PATTERN THURSDAY
NIGHT. THIS HOWEVER...DOESN'T SEEM TO IMPACT THE MODEL PARAMETERS
TOO MUCH AS THE STRONGER ECMWF STILL KEEPS THE REGION DRY UNDER HIGH
PRESSURE.

THERE IS GREATER MODEL SPREAD TOWARDS THE LATTER HALF OF THE
PERIOD INTO THE WEEKEND AS SHORTWAVES BEGIN TO BREAK THE 500HPA
RIDGE DOWN. THE GFS SEEMS TO BE THE FASTEST WITH THE APPROACH OF A
SERIES OF LOW PRESSURE SYSTEMS...AS HPC HAS MENTIONED...SO OPTED
TO REMAIN CLOSE TO GUIDANCE WITH A HEAVIER EMPHASIS ON THE ECMWF
AND ENSEMBLES. THIS BROUGHT LOW CHANCE POPS INTO THE FORECAST
STARTING SATURDAY AND MAINTAINED THEM THROUGH MONDAY.

KEPT TEMPERATURES CLOSE TO HPC NUMBERS WHICH STRAY SLIGHTLY FROM MEX
GUIDANCE AND GRADUALLY INCREASE TO NEAR 5-10 DEGREES ABOVE NORMAL BY
MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL MOSTLY PREVAIL ACROSS THE TERMINALS TODAY AS AN
UPPER LEVEL LOW ACROSS EASTERN CANADA CONTINUES TO BRING A COOL,
NORTHWESTERLY FLOW TO THE REGION. CLOUDS AROUND 3500-4500FT WILL
DEVELOP AROUND 15Z, WITH WEST-NORTHWESTERLY WINDS INCREASING TO
10-15KTS WITH GUSTS AT 25-30KTS THROUGH EARLY THIS EVENING.

AN UPPER LEVEL DISTURBANCE WILL PUSH INTO THE AREA FROM THE
NORTH THIS AFTERNOON, INCREASING THE CHANCE OF SHOWERS. AS COOLER
AIR WITH THIS SYSTEM DIVES SOUTHWARD, THE CHANCE OF SHOWERS WILL
INCREASE TONIGHT, WITH RAIN CHANGING OVER TO SNOW SHOWERS.
MVFR SNOW SHOWERS ARE LIKELY AT KFKL/KDUJ WITH BRIEF PERIODS OF
IFR VISIBILITIES RESTRICTIONS NOT OUT OF THE QUESTION THERE.

OUTLOOK..WEDNESDAY THROUGH SATURDAY...
THE COOL NORTHWESTERLY FLOW WILL CONTINUE THROUGH WEDNESDAY NIGHT,
WITH THE CHANCE OF SHOWERS WITH MVFR RESTRICTIONS CONTINUING. HIGH
PRESSURE WILL THEN BUILD IN FROM THE WEST AND ALLOW FOR VFR
CONDITIONS TO PREVAIL FOR THE MAJORITY OF THURSDAY AND FRIDAY. A
WARM FRONT WILL PUSH INTO THE AREA ON SATURDAY AND RETURN THE CHANCE
OF SHOWERS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     MDZ001.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     OHZ039>041-048>050-057>059-068-069.
PA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     PAZ007>009-013>016-020>023-029-031-073>076.
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     WVZ001>004-012-021>023-041.

&&
Hazardous weather outlook, Apr 10, 3:57 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 AM EDT TUE APR 10 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-110800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
357 AM EDT TUE APR 10 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 10, 12:50 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT TUE APR 10 2012

MDZ001-WVZ023-041-102200-
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1250 PM EDT TUE APR 10 2012

...ENHANCED FIRE DANGER THIS AFTERNOON...

BREEZY WEST WINDS...LOW RELATIVE HUMIDITY...AND LOW FUEL STICK
MOISTURE WILL BRING AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES
THIS AFTERNOON. THIS WILL BE ESPECIALLY TRUE IN OPEN AREAS AND
ALONG EXPOSED RIDGETOPS.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME.
ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:46 AM EDTFreeze WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel12 hr
Apr 10, 3:35 PM EDTFreeze WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel24 hr

Nearby

Freeze Warnings in Pennsylvania, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.